This is a difficult question to respond to as it depends on the situation. The best thing to do is to go to your doctor and consult with him and see can he give you a written note to give to the tattoo artist.
It really depends on the person and the severity of the blood thinner.
Getting a tattoo if you take blood thinners will make the procedure no more painful than if you weren't on thinners. The problem is that the length of time and amount of ink wasted can be increased due to excess blood; therefore the procedure takes longer and the person will have to endure the pain for a longer period.
When the ink machine draws the excess ink from the skin, it will also draw any excess blood and this will mean it will have to be changed more if the blood is slow to coagulate. When the tattooist has to use the cup for a time the ink becomes less concentrated and is useless and so has to be cleaned.
Otherwise he will need to constantly clean the cup and hence use more ink. This will also mean a longer session and a more expensive tattoo. This means, you will have to tell your tattoo artist your on drugs for thinning blood as he will need to prepare more ink for you.
Aftercare will be much more intense as you will have to keep the original bandage on for 12 hours and the artist will not be able to use a plastic wrap. You will also have to keep it moisturised for another 48 hours. You will have to change it every 10-12 hours and leave it to air for periods without ointment to make sure it gets better soon.
Guys people on blood thinners my self included. A little lesson... Warfarin and other likes do not make you bleed any more than any other person not on BT's. Warfrin is an anticoagulant in which it "slows" the clotting proccess. You don't bleed quicker, more or anything like that. And your blood is not "thin" like people say. It is normal. So getting a tattoo will be fine although it will take a lil longer. I have a tattoo that goes half way down my arm "sleeve' over my shoulder and down my left pecktorial. And it was fine. Looks great, no smudging, no blur and I have shadding. My INR was at 3 during the process.
Thank you and good luck
I am currently on coumadin due to my replacement heart valve. Being younger than most of my cardiologist's patients, my dosage of thinner is high. Since my operation, I have been tattooed twice, one on each arm. According to my tattoo artist, the amount of bleeding I had was normal and the recovery time was normal. My tattoo's are not blurry, or infected. Go to a good, recommended artist at a clean, established shop.
I am on a higher dose of coumadin due to my having anti-phospholipid syndrome. I've gotten three tattoo's since being on coumadin. You just have to make sure that it's not too big, and that there is no shading. All of my tattoo's are outlines and in black or dark red ink. They all look beautiful and I did not bleed at all. And the healing time seemed to be normal. I'd say go for it just make sure that you pick a good shop and a small tattoo. Nothing bigger than a note card.
Can I just say warfarin is a blood thinner. I am on it and have been since I was 12year old but the bit where he says you don't bleed any more than other that is tru as I hav had 5 whilestd bin on warfarin and have always been on between 10 and 13mg ad day wen I had my dun the 1 what bled the most was the one on my belly put they recoloured it me in a few mounths later. And all my are spot on no ink loss or anything like that.
I was on blood thinners too as well as ibuprofen 3x a day, and I still got my tattoo. It didn't bleed, and my tattoo artist had a heavy hand. The only bad thing was that my ink bled for the first 2 days but afterwards, it was fun. The only problem with my tattoo right now is that in one area, the ink underneath my skin sort of blurred out and bled out so it's thicker than its supposed to be. But people don't really notice it. Just take really good care of your tattoo if really want to get it.
It's not safe. My husband and I are both on thinners, and it is a huge nono. I would tell your friend this as well, because the chance of a bleed is very high, and if he is on Plavix, especially avoid getting one. Hope this helps.
I am 29 and on coumadin for the rest of my life after a young stroke. I had 4 tats before the stroke...I talked to my doctor because I wanted more. She told me no, no, no....she said she would beat my tail if I had tried to get a tat. So I would say the answer is probably no.
I am 30 years old and have been on blood thinners since I was 16. I currently have 4 tattoos and 10 piercings, as long as your doctors monitor your levels and say they are in an adequate range there are NO issues really. The only thing I have noticed is my skin soaked up the ink faster and my butterfly faded a little. I say work with your doctors and find a trustworthy artist who knows your on the medication. Mine had to dig a little deeper and I did NOT bleed.
I only do tattooing occasionally these days, but made a career of it at one time. Tattoos on people using blood thinners is absolutely NOT a good idea, and probably pointless to attempt it anyway. I would refuse to tattoo anyone if I knew they were taking them. I avoided tattooing on people who even took aspirin much, or who had been drinking alcohol (both of which also thin the blood). The reason is that not only is the risk of severe bleeding increased, but it is unlikely the tattoo will be there when it is healed. Excessive bleeding pushes the ink right back out, and you will wind up with a tattoo that has bare spots and looks terrible. BTW, people who suffer from iron deficiencies are bad subjects for using red ink on as well. Red tattoo ink uses iron oxides (essentially rust) to give the red color, and iron deficient people will tend to absorb that ink into their bodies and it will disappear.
I recently had a blood clot in may of 2011 and I'm 17 years old now my doctor told me I was able to come off my blood thinner but that isn't till November I'm wanting a tattoo like asap and my cuomadine is 5mg I barely bruise or bleed no matter what and I recently had another surgery in June with hardly no bruising I think it wouldn't matter just need opinions on if it is a good idea?
Having been on a blood thinner for 5 months, a tattoo is absolutely not a good idea. Even if your friends protime is in the therapeutic range, it can change very quickly. Tell your friend there are much safer ways to celebrate his birthday, than getting a tattoo while on blood thinners. Tell him to be safe, and hopefully, he'll see his 41st birthday! Getting a tattoo is not being safe. It takes very little sometimes, to cause someone on blood thinners to bleed to death.
I am on Warfarin after two PE's, I also have internal biopsies every three months and am advised by my specialist to stop my dosage of 5mg four to five days prior to an operation, a tatoo will bleed according to how many ruptures in the skin and location and how deep, shading only penetrates .5mm of the skin while outlining is 1mm. Use common sense, talk to your doctor, get a second opinion if you need to, I've had four lately and had no problems, mine were huge, I stayed off Warfarin for one more day to allow clotting then resumed normal dosage with a double dose to get my outlining levels back.
You can get a tattoo while on blood thinners, but the trick is to see your GP before hand and find out how many days you should stop your meds before getting the tattoo. I am on Plavix which is one of the more stronger blood thinners and I had to have an operation, so I was instructed to stop the Plavix for at least 10 days before the surgery. I was instructed to replace the Plavix with aspirin.
I'm on 12.5 mg coumadine with an inr of 2.12 ive been on it for almost 2 years ive got lots of tats and want to get another but am afraid, most people I hear of are on 3 to 6 mg but mines kinda higher then that, what do you think???
I'm 18 y/o and I'm planning to have a tattoo on my wrist. I'm on coumadin since last year and my dosage is 2.5 mg. Should I go for it?
You don't want to be taking anything that will make you bleed more it can cause the ink not to take as well because they are bleeding to heavy
I'm having my wisdoms removed in 2 days, I will be going under and I just want to know if its safe to get a tattoo today ....
I had a P.E. In January of 2007 and have been on warfarin ever since. My INR is 2.5. I take 7.5 mg 4 days a week and 10 mg 3 days a week. I had my 2nd daughter in 2008 and really want a tattoo for her. I already have 3 of which 1 is for my 1st daughter. I need opinions on whether it's "safe" for me to get another tattoo for my 2nd daughter.
When you are on blood thinners it is a bad idea to get a tattoo. as it can get infected and the blood is too thin and won't hold tattoo.
I would advice against it. It could be very dangerous as you are on blood thinners and bleeding is involved in the making of a tattoo. Peace
I'm no doctor, but I would recommend seeing a cardiologist or not getting one. You could bleed too much in the process or die. Overall, consult a physician or cardiologist.
I'm 42 and had a stroke 9yrs ago. I'm on bayer asprin a day and 75mg of Plavix a day.
Can I get a small tattoo with no color?
He can stop taking blood thinners for a few weeks and get the tattoo. I can't stand blood thinners they cause me to bruise badly.
I would advice to against it because blood thinners thins out the blood and getting a tattoo this poor guy will bleed more and would make the ink run and ruin the tattoo and the tattoo will not take. Tell this person that I'm sorry that he can not commemorate his birthday with a tattoo but I'll wish him a happy 4Oth BIRTHDAY and Good health and many more to come.